Tumor lysis syndrome associated with chemotherapy in primary retroperitoneal soft tissue sarcoma by ex vivo ATP-based tumor chemo-sensitivity assay (ATP-TCA)
Ke-Qing Qian1, Heng Ye1, Yi-Wen Xiao1, Yong-Yi Bao2, Chun-Jian Qi1
1Department of Oncology; 2Department of Pathology, the Changzhou No. 2 People’s Hospital Affiliated to Nanjing Medical University, Changzhou, China
Abstract: Tumor lysis syndrome (TLS), a result of rapid cell lysis following tumor therapy, is a well recognized complication during the treatment of rapidly growing tumors. TLS rarely occurs in solid tumors. We present a case report of TLS in a patient with primary retroperitoneal soft tissue sarcoma. TLS occurred in the patient after four days’ combinational chemotherapy with cisplatin, adriamycin, and dacarbazine. These drugs were selected on the basis of an ex vivo ATP-based tumor sensitivity assay. TLS was properly controlled in the patient with concomitant remission of the sarcoma. Therefore, precautions should be taken to avoid this potentially fatal complication during treatment of solid tumors, especially with tumors highly sensitive to drugs.
Keywords: tumor lysis syndrome, retroperitoneal soft tissue sarcoma, ATP-based tumor sensitivity assay (ATP-TCA)
This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.Download Article [PDF]